Alert archive / South Carolina / River Flood Advisories in 2012

River Flood Advisory 1, NWS Columbia, SC

May 15, 2012Chesterfield County, Marlboro County, South Carolina

NWS Columbia, SC issued this river flood advisory at May 15, 2012, 2:12 PM EDT for Chesterfield County, Marlboro County, South Carolina. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 15, 2012, 2:12 PM EDT (18:12 UTC)
Expired
May 18, 2012, 5:29 PM EDT
In force
3 days
Issued by
NWS Columbia, SC

Counties Chesterfield County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pee Dee River at Cheraw (CHES1).

Action stage
20 ft
Minor stage
30 ft
Moderate stage
36 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02130000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WGUS82 KCAE 151812
FLSCAE
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE COLUMBIA SC
212 PM EDT TUE MAY 15 2012

...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD 
ADVISORY FOR THE PEE DEE RIVER...

  PEE DEE RIVER AT CHERAW AFFECTING CHESTERFIELD AND MARLBORO 
  COUNTIES 
                                                                   
.RELEASES OF WATER UPSTREAM DUE TO HEAVY RAINS OVER THE PAST 24
HOURS WILL CAUSE RISES ON THE PEE DEE RIVER AT CHERAW. LEVELS
WILL REMAIN WELL BELOW FLOOD STAGE AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS THAT NUISANCE FLOODING MAY OCCUR NEAREST THE 
RIVER WHEN THE LEVEL IS BELOW THE OFFICIAL FLOOD STAGE.

&&

SCC025-069-161812-
/O.NEW.KCAE.FL.Y.0001.120515T1812Z-120517T1809Z/
/CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
212 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLOOD ADVISORY FOR
  THE PEE DEE RIVER AT CHERAW.
* UNTIL THURSDAY AFTERNOON.
* AT  1 PM TUESDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST AT 22.4 FEET TOMORROW 
  EVENING.
* ADVISORY STAGE IS 20.0 FEET.

$$
7 follow-up statements
309 
WGUS82 KCAE 161138
FLSCAE
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE COLUMBIA SC
738 AM EDT WED MAY 16 2012

...THE FLOOD ADVISORY CONTINUES FOR THE CONGAREE RIVER...PEE DEE 
RIVER...

  CONGAREE RIVER AT COLUMBIA AFFECTING LEXINGTON AND RICHLAND 
  COUNTIES 
  PEE DEE RIVER AT CHERAW AFFECTING CHESTERFIELD AND MARLBORO 
  COUNTIES 

.HEAVY RAINS IN THE HEADWATERS OF THE BROAD RIVER
AND THE HEADWATERS OF THE YADKIN RIVER IS CAUSING
RISES ON BOTH THE CONGAREE AND THE PEE DEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS THAT NUISANCE FLOODING MAY OCCUR NEAREST THE 
RIVER WHEN THE LEVEL IS BELOW THE OFFICIAL FLOOD STAGE.

&&

SCC063-079-171138-
/O.CON.KCAE.FL.Y.0002.000000T0000Z-120517T1901Z/
/COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
738 AM EDT WED MAY 16 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CONGAREE RIVER AT COLUMBIA.
* UNTIL THURSDAY AFTERNOON.
* AT  6 AM WEDNESDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST AT 12.7 FEET THIS MORNING.
* ADVISORY STAGE IS 10.0 FEET.
* AT 14.0 FEET...ROADS IN LOW LYING AREAS AND SWAMPLAND DOWNSTREAM 
  FROM COLUMBIA BECOME FLOODED.

$$

SCC025-069-171138-
/O.CON.KCAE.FL.Y.0001.000000T0000Z-120517T1809Z/
/CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
738 AM EDT WED MAY 16 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE PEE DEE RIVER AT CHERAW.
* UNTIL THURSDAY AFTERNOON.
* AT  6 AM WEDNESDAY THE STAGE WAS 20.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST AT 24.5 FEET TOMORROW 
  EVENING.
* ADVISORY STAGE IS 20.0 FEET.

$$
221 
WGUS82 KCAE 161819
FLSCAE
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE COLUMBIA SC
219 PM EDT WED MAY 16 2012

...THE FLOOD ADVISORY CONTINUES FOR THE PEE DEE RIVER...

  PEE DEE RIVER AT CHERAW AFFECTING CHESTERFIELD AND MARLBORO 
  COUNTIES 
                                                              
.RUNOFF FROM HEAVY RAIN UPSTREAM CONTINUES TO CAUSE RISES ON THE PEE 
DEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS THAT NUISANCE FLOODING MAY OCCUR NEAREST THE 
RIVER WHEN THE LEVEL IS BELOW THE OFFICIAL FLOOD STAGE.

&&

SCC025-069-171809-
/O.CON.KCAE.FL.Y.0001.000000T0000Z-120517T1809Z/
/CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
219 PM EDT WED MAY 16 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE PEE DEE RIVER AT CHERAW.
* UNTIL THURSDAY AFTERNOON.
* AT  1 PM WEDNESDAY THE STAGE WAS 24.5 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST AT 25.5 FEET THIS EVENING.
* ADVISORY STAGE IS 20.0 FEET.

$$
131 
WGUS82 KCAE 170059
FLSCAE
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE COLUMBIA SC
859 PM EDT WED MAY 16 2012

...THE FLOOD ADVISORY CONTINUES FOR THE PEE DEE RIVER...

  PEE DEE RIVER AT CHERAW AFFECTING CHESTERFIELD AND MARLBORO 
  COUNTIES 
                                                              
.RELEASES FROM RECHARGED RESERVOIRS UPSTREAM...COMBINED WITH RUNOFF 
FROM LOCALLY HEAVY SHOWERS OF THE PAST FEW DAYS...MAY PRODUCE
ADDITIONAL RISES ON THE PEE DEE RIVER THROUGH THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS THAT NUISANCE FLOODING MAY OCCUR NEAREST THE 
RIVER WHEN THE LEVEL IS BELOW THE OFFICIAL FLOOD STAGE.

&&

SCC025-069-171809-
/O.CON.KCAE.FL.Y.0001.000000T0000Z-120517T1809Z/
/CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
859 PM EDT WED MAY 16 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE PEE DEE RIVER AT CHERAW.
* UNTIL THURSDAY AFTERNOON.
* AT  7 PM WEDNESDAY THE STAGE WAS 25.1 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING OVERNIGHT...AND CREST
BETWEEN 29 AND 30 FEET THURSDAY MORNING.
* ADVISORY STAGE IS 20.0 FEET.
* AT 30.0 FEET...THE HIGHER BANK BEGINS TO FLOOD. LARGE AREAS OF 
  FARMLAND AND RIVER BOTTOMLAND NEAR CHERAW WILL BE FLOODED.
* AT 20.0 FEET...RIVER BOTTOMLAND DOWNSTREAM FROM CHERAW WILL BEGIN
TO FLOOD.

$$
MOORE
111 
WGUS82 KCAE 171527
FLSCAE
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE COLUMBIA SC
1127 AM EDT THU MAY 17 2012

...THE FLOOD ADVISORY CONTINUES FOR THE PEE DEE RIVER...
 
  PEE DEE RIVER AT CHERAW AFFECTING CHESTERFIELD AND MARLBORO COUNTIES
  
.RELEASES FROM DAMS UPSTREAM BEGAN DECREASING LAST NIGHT. THE
PEE DEE RIVER AT CHERAW IS CRESTING AND WILL BE FALLING LATER
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS THAT NUISANCE FLOODING MAY OCCUR NEAREST THE 
RIVER WHEN THE LEVEL IS BELOW THE OFFICIAL FLOOD STAGE.

&&

SCC025-069-181527-
/O.EXT.KCAE.FL.Y.0001.000000T0000Z-120518T1809Z/
/CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1127 AM EDT THU MAY 17 2012

THE FLOOD ADVISORY IS EXTENDED FOR
  THE PEE DEE RIVER AT CHERAW.
* UNTIL FRIDAY AFTERNOON.
* AT 10 AM THURSDAY THE STAGE WAS 28.5 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CREST AROUND 28.9 FEET EARLY THIS 
  AFTERNOON.
* ADVISORY STAGE IS 20.0 FEET.
* AT 30.0 FEET...THE HIGHER BANK BEGINS TO FLOOD. LARGE AREAS OF 
  FARMLAND AND RIVER BOTTOMLAND NEAR CHERAW WILL BE FLOODED.

$$
455 
WGUS82 KCAE 180123
FLSCAE
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE COLUMBIA SC
923 PM EDT THU MAY 17 2012

...THE FLOOD ADVISORY CONTINUES FOR THE PEE DEE RIVER...

  PEE DEE RIVER AT CHERAW AFFECTING CHESTERFIELD AND MARLBORO 
  COUNTIES 
                                                              
.RELEASES FROM RECHARGED RESERVOIRS UPSTREAM...COMBINED WITH RUNOFF 
FROM LOCALLY HEAVY SHOWERS OF THE PAST FEW DAYS...WILL CONTINUE TO
FLOW DOWNSTREAM ALONG THE PEE DEE RIVER AT A SLOWER RATE THROUGH
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS THAT NUISANCE FLOODING MAY OCCUR NEAREST THE 
RIVER WHEN THE LEVEL IS BELOW THE OFFICIAL FLOOD STAGE.

&&

SCC025-069-181809-
/O.CON.KCAE.FL.Y.0001.000000T0000Z-120518T1809Z/
/CHES1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
923 PM EDT THU MAY 17 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE PEE DEE RIVER AT CHERAW.
* UNTIL FRIDAY AFTERNOON.
* AT 8 PM THURSDAY THE STAGE WAS 26.9 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL SLOWLY DURING THE 
  NEXT DAY OR TWO. THE STAGE WILL BE NEAR 25 FEET FRIDAY MORNING...
  AND NEAR 21 FEET EARLY SATURDAY.
* ADVISORY STAGE IS 20.0 FEET.
* AT STAGES NEAR 20 FEET...RIVER BOTTOMLAND DOWNSTREAM FROM CHERAW
  BEGINS TO FLOOD.

$$
MOORE
447 
WGUS82 KCAE 181420
FLSCAE
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE COLUMBIA SC
1020 AM EDT FRI MAY 18 2012

...THE FLOOD ADVISORY CONTINUES FOR THE PEE DEE RIVER...
 
  PEE DEE RIVER AT CHERAW AFFECTING CHESTERFIELD AND MARLBORO COUNTIES
  
.RELEASES UPSTREAM HAVE DECREASED. THIS WILL CONTINUE TO ALLOW
THE RIVER LEVEL ON THE PEE DEE RIVER AT CHERAW TO FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS THAT NUISANCE FLOODING MAY OCCUR NEAREST THE 
RIVER WHEN THE LEVEL IS BELOW THE OFFICIAL FLOOD STAGE.
&&

SCC025-069-191420-
/O.EXT.KCAE.FL.Y.0001.000000T0000Z-120519T1809Z/
/CHES1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1020 AM EDT FRI MAY 18 2012

THE FLOOD ADVISORY IS EXTENDED FOR
  THE PEE DEE RIVER AT CHERAW.
* UNTIL SATURDAY AFTERNOON.
* AT 9 AM FRIDAY THE STAGE WAS 22.2 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL FALL TO AROUND 17.9 FEET BY TOMORROW 
  MORNING.
* ADVISORY STAGE IS 20.0 FEET.

$$
574 
WGUS82 KCAE 182129
FLSCAE
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE COLUMBIA SC
529 PM EDT FRI MAY 18 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE PEE DEE RIVER...

  PEE DEE RIVER AT CHERAW AFFECTING CHESTERFIELD AND MARLBORO COUNTIES 

.RELEASES UPSTREAM HAVE DECREASED. THE RIVER HAS FALLEN BELOW THE ADVISORY
STAGE. THIS WILL CONTINUE TO ALLOW THE RIVER LEVEL ON THE PEE DEE RIVER
AT CHERAW TO FALL.

SCC025-069-182159-
/O.CAN.KCAE.FL.Y.0001.000000T0000Z-120519T1809Z/
/CHES1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
529 PM EDT FRI MAY 18 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE PEE DEE RIVER AT CHERAW.
* AT  4 PM FRIDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL FALL TO 17.9 FEET TOMORROW MORNING.
* ADVISORY STAGE IS 20.0 FEET.


$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

&&

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at May 15, 12:28 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 15, 12:28 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1228 PM EDT TUE MAY 15 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY ACROSS THE REGION WILL PROVIDE A FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.
THE FRONT WILL SLOWLY PUSH EASTWARD TONIGHT BUT AGAIN PROVIDE
INCREASED CHANCES OF RAIN ACROSS THE EASTERN MIDLANDS ON WEDNESDAY
BEFORE SHIFTING TO THE COAST. SURFACE HIGH PRESSURE WILL BUILD
INTO THE REGION THURSDAY AND PROVIDE DRY WEATHER THROUGH THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK FRONTAL BOUNDARY AND LEFT OVER OUTFLOW BOUNDARIES WILL
PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. SPC HAS
REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING. THE LATEST RAP SOUNDING FOR LATE THIS AFTERNOON
CONFIRMS THAT THE ATMOSPHERE SHOULD BE UNSTABLE ENOUGH TO PRODUCE
STRONG TO POTENTIALLY SEVERE STORMS. RAP LIS -5...CAPES OVER 2000
J/KG...TOTALS OVER 50. NAM SOUNDING GIVES CONVECTIVE TEMPERATURES
82-84 DEGREE THIS AFTERNOON. TEMPERATURES NOW RISING ABOVE 80...
SO CONVECTIVE ACTIVITY SHOULD BE ON THE INCREASE OVER THE NEXT
2-3 HOURS. WILL START WITH A SLIGHT CHANCE THIS AFTERNOON...THEN
INCREASE TO 40-50 PERCENT THIS EVENING. LOCAL WRF SHOWS SAME TREND
...LESS COVERAGE IN THE AFTERNOON WITH MOST OF THE COVERAGE BEING
IN THE EVENING HOURS. UPDATED HIGH TEMPERATURES THIS AFTERNOON
WITH MOSTLY LOWER 80S BUT DID INCLUDE SOME MIDDLE 80S IN THE SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
EXPECT LINGERING CONVECTION THIS EVENING ACROSS THE FORECAST AREA
SUPPORTED BY UPPER IMPULSES MOVING THROUGH THE SOUTHWESTERLY FLOW
ALOFT. WILL MAINTAIN HIGH CHANCE POPS EARLY WITH DIMINISHING
CHANCES THROUGH THE OVERNIGHT HOURS AS THE ATMOSPHERE BECOMES MORE
STABLE. EXPECT PLENTY OF CONVECTIVE DEBRIS CLOUDS AND THIS SHOULD
LIMIT THE AMOUNT OF RADIATIONAL COOLING OVERNIGHT. MIN
TEMPERATURES SHOULD REMAIN ABOVE NORMAL IN THE LOWER TO MID 60S.

THE SURFACE BOUNDARY SHIFTS VERY SLOWLY EASTWARD ACROSS THE
FORECAST AREA ON WEDNESDAY AND WILL AGAIN PROVIDE A FOCUS FOR
CONVECTIVE DEVELOPMENT. A WEST TO EAST GRADIENT IN DEEPER MOISTURE
WILL EXIST ACROSS THE REGION ON WEDNESDAY WITH THE BEST MOISTURE
BEING FOCUS CLOSER TO THE COASTAL PLAIN AND EASTERN MIDLANDS. THE
ATMOSPHERE WILL DESTABILIZE WITH DAYTIME HEATING AIDED BY COOLING
500 MB TEMPERATURES (-13C). WILL CONTINUE WITH THE CHANCE FOR
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH
THE HIGHEST POPS ACROSS THE EASTERN MIDLANDS WHERE BETTER MOISTURE
IS FORECAST AND IN THE VICINITY OF THE SLOW MOVING SURFACE
BOUNDARY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE BUT THE
COVERAGE IS NOT EXPECTED TO BE AS GREAT. TEMPERATURES ON WEDNESDAY
WILL GENERALLY BE IN THE LOWER TO MID 80S.

THE UPPER TROUGH AXIS FINALLY SHIFTS EAST ACROSS THE FORECAST AREA
WEDNESDAY NIGHT AND THURSDAY AND DRIER AIR WILL BUILD IN FROM THE
NORTHWEST AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE DEPARTED
SURFACE FRONT. DESPITE THE COOLER AND DRIER AIR BUILDING INTO THE
REGION...PLENTY OF SUNSHINE IS EXPECTED THURSDAY WHICH WILL OFFSET
ANY WEAK COLD ADVECTION AND TEMPERATURES SHOULD REMAIN SEASONABLE
IN THE LOWER 80S WITH LITTLE CHANCE OF RAIN.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MEDIUM RANGE MODELS ARE IN REASONABLE AGREEMENT INDICATING
TROUGHING ALONG THE WEST COAST DURING THE EXTENDED PERIOD WHICH
WILL RESULT IN DOWNSTREAM RIDGING AND RISING UPPER HEIGHTS OVER
THE FORECAST AREA. DRY WEATHER IS EXPECTED THROUGH THIS PERIOD AS
HIGH PRESSURE AT THE SURFACE AND ALOFT PROVIDE A RELATIVELY STABLE
AND DRY ATMOSPHERE. TEMPERATURES DURING THE PERIOD WILL BE NEAR
NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE 50S TO LOWER 60S.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
MORNING SUN HAS HELPED TO BREAK UP THE FOG AND STRATUS. CONDITIONS
WILL BECOME VFR BY LATE MORNING. CONVERGENCE ASSOCIATED WITH THE
SURFACE TROUGH AND ANOTHER MID-LEVEL SHORTWAVE TROUGH PLUS
HEATING SUPPORTS THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON.
DID NOT INCLUDE THUNDERSTORMS IN THE TERMINAL FORECAST BECAUSE OF
TIMING UNCERTAINTY. STRONG HEATING WITH COLD AIR ALOFT ASSOCIATED
WITH THE UPPER TROUGH WILL RESULT IN MODERATE TO STRONG
INSTABILITY. ANY THUNDERSTORMS MAY CONTAIN STRONG WIND AND HAIL.

EXTENDED AVIATION OUTLOOK...WIDESPREAD MVFR TO IFR CONDITIONS
ASSOCIATED WITH THE SLOW MOVING FRONT MAY OCCUR THROUGH WEDNESDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...07
NEAR TERM...07
SHORT TERM...
LONG TERM...
AVIATION...07
Hazardous weather outlook, May 15, 3:16 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
316 AM EDT TUE MAY 15 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160730-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
316 AM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A SURFACE FRONTAL BOUNDARY COMBINING WITH AN UPPER DISTURBANCE AND
AFTERNOON INSTABILITY COULD PRODUCE ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS AND
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 15, 9:23 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
923 AM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             7 NNW WINNSBORO         34.47N 81.12W
05/14/2012  E1.00 INCH       FAIRFIELD          SC   UTILITY COMPANY

            QUARTER SIZED HAIL REPORTED IN THE WHITE OAK AREA BY
            ELECTRIC COOP EMPLOYEE. TIME ESTIMATED.

0925 PM     HAIL             10 ENE RIDGEWAY         34.37N 80.80W
05/14/2012  E1.00 INCH       FAIRFIELD          SC   PUBLIC

            QUARTER SIZED HAIL REPORTED AT COLONEL CREEK MARINA. TIME
            ESTIMATED.

&&

DCM

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:19 PM EDTAreal Flood AdvisoryCAEChesterfield, Fairfield, Lancaster116 min
May 14, 8:55 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw50 min
May 15, 3:04 PM EDTRiver Flood AdvisoryCAELexington, Richland23 hr
May 15, 3:16 PM EDTRiver Flood WarningCAECalhoun, Lexington, Richland23 hr
May 15, 4:34 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry26 min
May 15, 4:59 PM EDTSevere Thunderstorm WarningCAELexington31 min
May 15, 5:32 PM EDTSevere Thunderstorm WarningCAENewberry, Saluda28 min
May 15, 5:33 PM EDTSevere Thunderstorm WarningCAEClarendon, Orangeburg42 min
May 15, 5:51 PM EDTSevere Thunderstorm WarningCAENewberry24 min
May 15, 6:07 PM EDTSevere Thunderstorm WarningCAEKershaw, Richland23 min
May 15, 6:39 PM EDTSevere Thunderstorm WarningCAEKershaw, Lee, Richland, Sumter36 min
May 15, 7:50 PM EDTSevere Thunderstorm WarningCAELexington25 min

Nearby

River Flood Advisories in South Carolina, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.